MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER, SINGLE-LUMEN, 6.6F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER, SINGLE-LUMEN, 6.6F; CHRONIC CATHETERS
Catalog Number 0600540
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316); Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Unraveled Material (1664); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Material Integrity Problem (2978); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a chronic catheter placement procedure, when the guidewire was inserted, resistance was allegedly felt and the guidewire was allegedly difficult to be advanced.It was further reported that the guidewire was allegedly difficult to be removed.Furthermore, when pulled back, the guidewire was allegedly found to be damaged.The procedure was completed by using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 09/2027).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one j-tip guidewire in two segments and one introducer needle was received for evaluation.Visual, microscopic and dimensional evaluations were performed.The distal j-tip of the guidewire appeared detached from the guidewire and was returned.The proximal end of the j-tip segment appeared uncoiled.Under microscope observation a break was noted at the distal end of the guidewire.A round core wire was noted to be protruding from the proximal end of the j-tip distal segment.Therefore, the investigation is confirmed for the reported material integrity and identified fracture, material separation, stretched and unraveled issues.However, the investigation is inconclusive for the reported physical resistance, difficult to advance and difficult to remove issues as the functional testing cannot be performed in the lab due to the condition of the sample.Also, the investigation is confirmed for the identified improper procedure or method used issue as only the guidewire was removed while the needle was held still.A definitive root cause could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The instructions for use states: cautions: if the guidewire must be withdrawn while the needle is inserted, remove both the needle and guidewire as a unit to help prevent the needle from damaging or shearing the guidewire.H10: d4 (expiration date: 09/2027), g3, h6 (device) h11: h6 (method, result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a chronic catheter placement procedure, when the guidewire was inserted, resistance was allegedly felt, and the guidewire was allegedly difficult to be advanced.It was further reported that the guidewire was allegedly difficult to be removed.Furthermore, when pulled back, the guidewire was allegedly found to be damaged.The procedure was completed by using another device.There was no reported patient injury.

Brand Name
BROVIAC CV CATHETER, SINGLE-LUMEN, 6.6F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19228261
Report Number3006260740-2024-02025
Device Sequence Number6892031
Product Code LJS
UDI-Device Identifier00801741051821
UDI-Public(01)00801741051821
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600540
Device Lot NumberHUHU0772
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown